View Full Version : What is wrong with me????
11-15-2005, 12:33 AM
This is such a terrific forum, full of many knowledgeable people. And supportive too!!
A year and a half ago my rheumy diagnosed me with a "lupus-like-syndrome" and put me on 20 mg plaquenil 3 x per day. I couldn't tolerate the 3x so have been taking 2 20 mg a day since then and went into remission until six weeks ago. Got in to see my rheumy a week ago and she started me on 20 mg prednisone. I have the same long list of symptoms most of us do, but primarly fatigue and awful joint pain. She prescribed prednisone as a diagnostic tool. Also did blood work - results in 2 weeks.
Until 2 weeks ago the joint pain was on both sides of my body - hands, wrists knees, ankles and feet. When I started the prednisone, the pain subsided within a day, and the fatigue all but went away. I woke up from a bad dream. As I tapered off the prednisone, the pain came back, so today I double my dose and took 20 mg. But the pain is worse on right side of body than left.
I went to the gymn and did about 30% of my usual workout and then sat in sauna and jacuzzi, but experienced awful fatigue when I got out. Dr. said heat and/or ice are both good for inflammation. Tonight I feel worse - can't sleep - and am taking Lortab for pain. I've never had pain like this before. It has settle primarily in hands and wrists.
I don't do well with uncertainty, hence this long message. Does anyone have any insight to offer to me?
Why would the prednisone work so well for a couple of days and then stop working?
With Thanksgiving coming in 10 days, I am feeling a bit defeated. Family all coming here and I don't get much help.
Thanks for listening. :?: :wink:
11-15-2005, 11:01 AM
Hugs PattyLatty - I can't offer much more than that. I've never been on prednisone, somehow have avoided it to date. So I can't give you experience on that.
Heat makes me feel better, but my friend with MS has to stay well away from it. Since you have "Lupus-LIKE" syndrome, maybe it affects you more like it does her? Autoimmune conditions are so amazingly complex.... Maybe try a cold pack on one of your aching joints, if that makes it feel better, you'll know that for YOU cold works better than heat.
11-15-2005, 12:54 PM
Hatlady, you are so full of good info. Am glad you have avoided prednisone so far. I doubled my dose yesterday and today and this afternoon I got s surge of energy and cleaned out a large messy storage closet. I dreaded starting on this scary drug, but I get so much relief/energy when I take it.
I admire your commitment to this forum. Hugs :lol:
11-15-2005, 08:02 PM
I started prednisone about a month ago, and it does make you feel better.
Also had this huge spurt of energy and cleaned like crazy(also ate like crazy), I'm now reducing dose to 15mg for a week and then to 10mg, have to see how that goes and starting plaquinil.
As for thanksgiving dinner, be honest with your family have them bring the food or go out and buy as much as possible ready made, or start a new tradition at a nice restaurant. I know thats easier said than done my husbands family just think I'm lazy or a hydrochondriac, so I just ignore them as much as poss. This year my husbands boss gave us her condo on beautiful Hilton Head Island (S.C.) for the week. I am so excited at the thought I won't be cooking or having family over, just my kids and bikes and books for a week. I had my husband call his Mom and break the news and he was very matter of fact, just we won't be in town this year.(Very, very liberating)
I don't know what to say about the pain, I haven't found anything that really helps, except staying warm and Tylenol.
Good luck and Happy Thanksgiving
11-15-2005, 09:10 PM
Jo, your Thanksgiving sounds wonderful. My kids are going to their dad's for Christmas so I told my husband I wanted to go to Mexico. I can't face all the work that goes into Christmas for my stepkids who may or may not show up and if they do they don't appreciate what we do for them. So Christmas will be terrific - on the beach - under an umbrella with a big floppy hat and no sunbathing. Your right about heat and the thought of being hot for a week sounds so good right now. I'll take your suggestions about Thanksgiving. It's time the next generation learned to cook anyway. :lol:
You are right about the prednisone. My burst of energy started this afternoon and the joints are better, so I'll stay on this dose for a few more days and then drop down to 15mg. I can't imagine ever going off plaquenil - it has been a lifesaver. Hopefully you will have good results with it as well. Give it time. It took me a few weeks to adjust to the abdominal side effects and for the drug to kick in, but it was worth the wait.
Enjoy the Condo! :!: Sounds heavenly. Happy Thanksgiving. Hugs 8)
11-19-2005, 05:05 AM
:D I think we should ALL go to Mexico for Christmas! What a fabulous idea! Picture it... A whole bunch of lupies on the beach, our big floppy hats, sunscreening lightweight slacks and long sleeved shirts, big sunglasses, and tall glasses of sanghria!
We could all slather each other up with lots of sunscreen, and share good books. Just finished "The Gospel According to Oprah" and highly recommend it!
(/} (well, it is supposed to be a hatlady?)
Seriously, I've rethought my thanksgiving to be a LOT lower key as well. Would LOVE a good excuse to do the same for Christmas, but my mother isn't very well, so heading to her place (three hours away) seems in the cards. At least I won't be cooking - either my sister or a restaurant will handle that!
11-19-2005, 06:15 AM
11-19-2005, 11:01 AM
As far as Thanksgiving goes, I have told my 18 year old daughter I need her help with the cooking, so she's going to make the pies on Wednesday, and help with other kitchen duties. My hubbie spoke with his 29 year old daughter, who has never helped, and asked her to help me prepare the meal on Thursday. Not only is she willing, but she's excited!!!! Sometimes we only need to ask..... My hubby will take care of the grandaughters while we cook - he's all thumbs in the kitchen, but great with kids. So, live and learn. I'm learning, girls. :D
Happy weekend all.
11-22-2005, 04:35 PM
Oh...the beach, sunhats, longsleeve, loose-fitting shirts and sanghria. That sounds like my kind of heaven.
Since the loss of my daughter (which happened so close to Christmas), the holidays have been most upsetting and very hard for us - family who argue about nothing and for no reason, family who complain if they don't get what they want (Oh, I could go on and on). But, this year, I put my foot down and told my husband that he and I were going away, alone, for Christmas and that I was having no more stress, arguments and unhappiness in my home. I know it sound selfish to leave family behind on the holidays and I had to explain to my mother that I just had to do this! She understood! No one else seems to and I am hearing about it already. But, it doesn't matter, we are going out of the state to someplace quiet, serene and peaceful where we can remember our daughter in our own way...together!!
Sometimes we have to put everyone else aside and do what is best for us!!
11-22-2005, 07:46 PM
Saysusie, I am so sorry about the death of your daughter. You deserve to do anything and go anywhere you want for the holidays. Too bad only your mother understands. My heart goes out to you. Blessings and best wishes for a happy and peaceful Thanksgiving.
11-26-2005, 08:54 AM
Thank you so much...This was the first Thanksgiving (and will be the first Christmas) since her passing that I was able to have a quiet, serene, peaceful loving day with just my husband. We are home for a couple of weeks and will be off again for Christmas. I've talked to my mother and my son and my dearest friends....no one else yet - but, I am not upset or surprised. It was so wonderful to have a loving holiday that I will be basking in that for a while!!
I've never taken Prednisone, but I do take Rheumatrex (Methotrexate) for the terrible joint pain I get in my hips and knees. I've been taking the Rheumatrex for about 3 months now and it has helped significantly. Honestly I can say the pain has been reduced by about 80%. I occassionally get a less intense ache in my knees, but not bad like it was before. It doesn't keep me up at night, so at least I'm getting sleep again! I don't know if it is a good drug, or a bad drug, but I haven't had any side effects - other than feeling warm after I take it (which isn't so bad, since I'm usually freezing!). Maybe other people will have some advice on this drug, but for relief of joint pain, I'm very happy with it!